[Skip to Navigation]
Article
August 1988

Unfavorable Response to Pink Tegretol Tablets

Author Affiliations

Department of Neurology University of Virginia School of Medicine Box 394 Charlottesville, VA 22908

Arch Neurol. 1988;45(8):831-832. doi:10.1001/archneur.1988.00520320017006

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.  —This is a letter describing an unfavorable clinical response in one woman to the new, pink Tegretol (carbamazepine) tablets. It is not possible to ascertain whether this is a unique observation, but the clinical report may be of benefit to others using Tegretol.

Report of a Case.  —A 46-year-old woman with chronic asthma experienced recurrent episodes of loss of consciousness with urinary incontinence. In 1985, these episodes were diagnosed as epilepsy and she was treated successfully with Tegretol. Tegretol therapy was subsequently discontinued by another physician and her episodes of unconsciousness and urinary incontinence returned. When evaluated again in 1987 for the neurologic problem, Tegretol therapy was reinstituted. At this time, however, the manufacturer had replaced the original, white tablets with the new pink variety. The patient noted that within a few hours of ingesting each 200-mg pink tablet, she would experience a constellation of symptoms that

First Page Preview View Large
First page PDF preview
First page PDF preview
Add or change institution
×